Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 516, NWS Springfield, MO

August 5, 2008Dent County, Phelps County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 5, 2008, 8:47 PM CDT for Dent County, Phelps County, Missouri. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2008, 8:47 PM CDT (01:47 UTC)
Expired
Aug 5, 2008, 9:45 PM CDT
In force
58 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Dent County, MO, Phelps County, MO

The radar

The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 9:20 PM CDTTSTM WND DMG4 Se Rolla, MODAMAGE TO POWER POLES AND TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3732 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3732 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 060147
SVRSGF
MOC065-161-060245-
/O.NEW.KSGF.SV.W.0516.080806T0147Z-080806T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT TUE AUG 5 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 945 PM CDT.

* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF
  BANGERT TO 20 MILES NORTHWEST OF EDGAR SPRINGS...MOVING SOUTHEAST
  AT 31 MPH. THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHERN DENT AND SOUTHERN PHELPS COUNTIES...INCLUDING THE TOWNS OF
  LECOMA...LAKE SPRING...EDGAR SPRINGS...BEULAH...BANGERT...ANUTT...
  SLIGO...LENOX AND HOWES.

AT 844 PM...THE PUBLIC REPORTED WIND GUSTS OF 65 MPH AND NICKEL HAIL 
ONE MILE NORTH OF ROLLA.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3760 9181 3760 9203 3785 9203 3801 9153
      3780 9153 3779 9132 3770 9131
TIME...MOT...LOC 0147Z 308DEG 27KT 3803 9142 3788 9208

$$

GAGAN
4 follow-up statements
000 
WWUS53 KSGF 060206
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CDT TUE AUG 5 2008

MOC065-161-060245-
/O.CON.KSGF.SV.W.0516.000000T0000Z-080806T0245Z/
PHELPS MO-DENT MO-
905 PM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN DENT AND SOUTHERN PHELPS COUNTIES...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
SLIGO TO 10 MILES NORTHWEST OF EDGAR SPRINGS...MOVING SOUTHEAST AT 29
MPH. THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
DENT AND SOUTHERN PHELPS COUNTIES...INCLUDING THE TOWNS OF LECOMA...
LAKE SPRING...EDGAR SPRINGS...BANGERT...BEULAH...SLIGO...ANUTT...
LENOX AND HOWES.

AT 905 PM...THE PUBLIC REPORTED DAMAGING WIND GUSTS IN EXCESS OF 60 
MPH IN ROLLA WITH THESE STORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3760 9181 3760 9203 3785 9203 3801 9153
      3780 9153 3779 9132 3770 9131
TIME...MOT...LOC 0205Z 310DEG 25KT 3795 9130 3780 9196

$$

GAGAN
000 
WWUS53 KSGF 060222
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT TUE AUG 5 2008

MOC065-161-060245-
/O.CON.KSGF.SV.W.0516.000000T0000Z-080806T0245Z/
PHELPS MO-DENT MO-
922 PM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN DENT AND SOUTHERN PHELPS COUNTIES...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
SLIGO TO 6 MILES WEST OF EDGAR SPRINGS...MOVING SOUTHEAST AT 24 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
DENT AND SOUTHERN PHELPS COUNTIES...INCLUDING THE TOWNS OF EDGAR
SPRINGS...BANGERT...ANUTT...SLIGO...LENOX...HOWES AND BEULAH.

BETWEEN 850 PM AND 915 PM...SEVERAL REPORTS OF DAMAGING WINDS IN 
EXCESS OF 60 MPH WERE REPORTED IN IN AND NEAR ROLLA. SEVERAL TREES 
AND POWER LINES ARE DOWN IN THIS AREA.

THESE STORMS HAVE A HISTORY OF DAMAGING WINDS AND HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3760 9181 3760 9203 3785 9203 3801 9153
      3780 9153 3779 9132 3770 9131
TIME...MOT...LOC 0222Z 333DEG 21KT 3787 9131 3772 9197

$$

GAGAN
000 
WWUS53 KSGF 060235
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT TUE AUG 5 2008

MOC065-161-060245-
/O.CON.KSGF.SV.W.0516.000000T0000Z-080806T0245Z/
PHELPS MO-DENT MO-
934 PM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN DENT AND SOUTHERN PHELPS COUNTIES...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SLIGO TO LECOMA TO 9
MILES WEST OF EDGAR SPRINGS...MOVING SOUTH AT 15 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
DENT AND SOUTHERN PHELPS COUNTIES...INCLUDING THE TOWNS OF SLIGO...
BANGERT...EDGAR SPRINGS...ANUTT...HOWES...BEULAH AND LENOX.

BETWEEN 850 PM AND 915 PM...SEVERAL REPORTS OF DAMAGING WINDS IN 
EXCESS OF 60 MPH WERE REPORTED IN IN AND NEAR ROLLA. NUMEROUS TREES 
AND POWER LINES ARE DOWN IN THIS AREA.

THESE STORMS HAVE A HISTORY OF DAMAGING WINDS AND HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3760 9181 3760 9203 3785 9203 3792 9153
      3779 9153 3779 9132 3770 9132
TIME...MOT...LOC 0234Z 004DEG 12KT 3779 9137 3777 9172
          3771 9203

$$

GAGAN
000 
WWUS53 KSGF 060244
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT TUE AUG 5 2008

MOC065-161-060253-
/O.EXP.KSGF.SV.W.0516.000000T0000Z-080806T0245Z/
PHELPS MO-DENT MO-
943 PM CDT TUE AUG 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DENT AND SOUTHERN
PHELPS COUNTIES EXPIRES AT 945 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS THAT PROMPTED THE WARNING WERE NO LONGER SEVERE... 
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

STRONG THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND 
WIND GUSTS TO 40 MPH WILL REMAIN OVER SOUTHERN PHELPS COUNTY THROUGH 
1030 PM.

LAT...LON 3760 9181 3760 9203 3785 9203 3792 9153
      3779 9153 3779 9132 3770 9132
TIME...MOT...LOC 0243Z 004DEG 12KT 3776 9137 3774 9172
          3768 9203

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:34 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 5, 6:34 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT TUE AUG 5 2008

...UPDATE TO AVIATION...

.DISCUSSION...

FORECAST CHALLENGES WITH THIS FORECAST PACKAGE DEAL WITH
TEMPERATURES AND PRECIP CHANCES THROUGH THE REST OF THE WEEK. BIG
TEMPERATURE/PRECIP BUST POTENTIAL THE NEXT COUPLE DAYS.

CURRENTLY...COLD FRONTAL BOUNDARY EXTENDS FROM NORTHERN ILLINOIS
TO NEAR KANSAS CITY...THEN SOUTHWEST INTO CENTRAL KANSAS. NOT A
LOT OF CONVECTION FIRING ALONG THE FRONT AS OF YET. TEMPERATURES
AROUND THE CWA A COUPLE DEGREES COOLER THAN YESTERDAY THIS TIME
WITH LOW TO MID 90S AND CLEAR SKIES. MORNING SGF SOUNDING SHOWING
OVER 5000 J/KG CAPES WITH NO CONVECTIVE INHIBITION...SO THE
ATMOSPHERE IS PRIMED FOR CONVECTIVE DEVELOPMENT. ANY
THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON SHOULD QUICKLY BECOME
SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. BELIEVE OUR
NORTHERN COUNTIES IN CENTRAL MISSOURI WILL BE THE FIRST TO SEE
THESE LATER THIS AFTERNOON AS MOSAIC RADAR SHOWING SOME CELLS
DEVELOPING ACROSS NORTHERN MISSOURI.

FRONT CONTINUES TO PUSH SOUTH THIS EVENING AND THUNDERSTORM
COVERAGE SHOULD INCREASE. BEST CHANCES APPEAR TO BE WEDNESDAY
EVENING AS THE FRONT LAYS OUT ACROSS SOUTHERN MISSOURI. GFS
SHOWING SIGNS OF AN MCS DEVELOPING OVER NORTHEAST KANSAS WEDNESDAY
AFTERNOON AND THEN DROPPING SOUTHEASTWARD INTO THE CWA WEDNESDAY
EVENING. MAY NEED TO WATCH FOR SOME FLASH FLOODING FROM THIS
SYSTEM AS HPC GUIDANCE SHOWING WIDESPREAD HALF INCH QPF AMOUNTS.
GFS FORECAST SOUNDINGS SHOWING PWATS NEAR AND SLIGHTLY ABOVE 2
INCHES WEDNESDAY AFTERNOON INTO THURSDAY MORNING. WILL HOLD OFF ON
FLASH FLOOD WATCH FOR NOW. NIGHT SHIFT WILL NEED TO CONSIDER FOR
THE WEDNESDAY MORNING PACKAGE. ONE OTHER ITEM TO MENTION IS THE
TEMPERATURE FORECASTS FROM WEDNESDAY INTO THURSDAY. WIDE RANGE IN
ADVERTISED MOS MAX TEMPERATURES AS MET GUIDANCE GOING FOR MID 80S
AND MAV MID 90S. CERTAINLY DO NOT THINK WE WILL GET BACK INTO THE
MID 90S WITH PRECIP AND CLOUD COVERAGE...SO SPLIT THE DIFFERENCE
BETWEEN THE TWO AND WENT LOW 90S WEDNESDAY AND MID 80S THURSDAY.

BOTH MODELS PUSH FRONT SOUTH FRIDAY MORNING. LOOKING AT FAIRLY DRY
CONDITIONS FRIDAY AND SATURDAY. UPPER LEVEL NORTHWEST FLOW TO
CONTINUE THROUGH SATURDAY. GFS AND ECMWF SHOWING ANOTHER
DISTURBANCE MOVING THROUGH THIS NORTHWEST FLOW SATURDAY EVENING
INTO SUNDAY AND GFS SHOWS SIGNS ONCE AGAIN OF AN MCS DEVELOPING
OVER CENTRAL NEBRASKA/NORTHERN KANSAS...THEN MOVES THE SYSTEM
SOUTHEAST INTO WESTERN MISSOURI/SOUTHEAST KANSAS. WENT WITH LOW
CHANCE POPS SUNDAY AFTERNOON THROUGH MONDAY.

CLAYCOMB

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...PRIMARY CONCERNS FOR THE NEXT 24 HOURS
WILL BE THE PROSPECTS FOR CONVECTION NEAR THE JLN AND SGF
AERODROMES. LOW LEVEL BOUNDARY WILL SLOWLY SAG SOUTH FROM NORTHERN
MISSOURI. SCATTERED STORMS WILL DEVELOP ACROSS CENTRAL MISSOURI
THIS EVENING. MOST...IF NOT ALL...OF THIS ACTIVITY SHOULD STAY
NORTHEAST OF THE AERODROMES. THE AFOREMENTIONED BOUNDARY SHOULD
MOVE INTO SOUTHWEST MISSOURI WEDNESDAY. THIS WILL RESULT IN
EPISODIC BOUTS OF STORMS. FOR NOW HAVE USED VCTS TO COVER THIS AND
LET FUTURE FORECASTS REFINE TIMING. VFR CONDITIONS WILL BE THE
RULE EXCEPT WITHIN THUNDERSTORMS.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
     MOZ055>058-066>071-077>083-088>098-101>106.

KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ073-
     097-101.

&&
Hazardous weather outlook, Aug 5, 8:11 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT TUE AUG 5 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
811 PM CDT TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60
 MPH AND UP TO QUARTER SIZED HAIL WILL BE POSSIBLE ACROSS PORTIONS
 OF CENTRAL AND SOUTHWEST MISSOURI. THIS INCLUDES AREAS ALONG THE
 INTERSTATE 44 CORRIDOR FROM NORTHERN AND CENTRAL DALLAS COUNTY
 THROUGH FORT LEONARD WOOD...VICHY...ROLLA AND SALEM. SLOW MOVING
 THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALIZED FLASH
 FLOODING.

  DISCUSSION:

 A WARM...MOIST AND UNSTABLE AIRMASS IS PLACE ACROSS THE AREA. A
 WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTH INTO CENTRAL
 MISSOURI TONIGHT AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
 DEVELOP AND SLOWLY MOVE EASTWARD IN THE VICINITY OF THE INTERSTATE
 44 CORRIDOR FROM DALLAS COUNTY THROUGH PHELPS AND MARIES
 COUNTIES.

 WITH BOUNDARY MOVING VERY SLOWLY...THESE THUNDERSTORMS WILL MOVE
 SLOWLY. AS A RESULT...FLASH FLOODING IS LIKELY IN AREAS WHERE
 THUNDERSTORMS REPEATED MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY
  TO FRIDAY AS A FRONT PUSHES INTO AND STALLS ACROSS THE REGION.
  STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...ALONG WITH
  THE THREAT FOR HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED FOR COMMUNITIES NORTH OF A LINE
 FROM OSCEOLA TO SALEM AFTER 5 PM THIS AFTERNOON INTO THE EARLY
 EVENING HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Aug 5, 8:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             URBANA                  37.84N 93.17W
08/05/2008  E1.00 INCH       DALLAS             MO   LAW ENFORCEMENT

&&

DCRAMER
Local storm report, Aug 5, 8:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND DMG     1 S TUNAS               37.84N 93.03W
08/05/2008                   DALLAS             MO   AMATEUR RADIO

            SEVERE THUNDERSTORM WIND GUSTS DOWNED A LARGE TREE ACROSS
            HIGHWAY 73 APPROXIMATELY ONE MILE SOUTH OF TUNAS.

&&

DCRAMER
Local storm report, Aug 5, 8:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     TUNAS                   37.85N 93.03W
08/05/2008                   DALLAS             MO   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DESTROYED A BUILDING AT
            THE INTERSECTION OF HIGHWAY 73 AND HIGHWAY D. EMERGENCY
            RESPONDERS ARE SURVEYING THE AREA FOR INJURIES.

&&

DCRAMER
Local storm report, Aug 5, 8:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             2 W DIXON               37.99N 92.13W
08/05/2008  E0.75 INCH       PULASKI            MO   PUBLIC

&&

DCRAMER
Local storm report, Aug 5, 8:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 PM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     5 W DIXON               37.99N 92.19W
08/05/2008                   PULASKI            MO   PUBLIC

            NUMEROUS ALONG HIGHWAY 173 FROM FIVE MILES WEST OF DIXON
            ALL THE WAY TO CROCKER.

&&

DCRAMER
Local storm report, Aug 5, 8:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 PM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND GST     1 N ROLLA               37.97N 91.77W
08/05/2008  E65 MPH          PHELPS             MO   PUBLIC

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:07 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas53 min
Aug 5, 7:13 PM CDTFlash Flood WarningSGFMaries, Phelps6 hr
Aug 5, 7:24 PM CDTSevere Thunderstorm WarningSGFMiller66 min
Aug 5, 7:43 PM CDTSevere Thunderstorm WarningSGFPhelps30 min
Aug 5, 7:46 PM CDTSevere Thunderstorm WarningSGFPulaski74 min
Aug 5, 7:52 PM CDTSevere Thunderstorm WarningSGFDallas46 min
Aug 5, 8:00 PM CDTFlash Flood WarningSGFDallas6 hr
Aug 5, 8:25 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps65 min
Aug 5, 8:34 PM CDTSevere Thunderstorm WarningSGFCamden, Miller41 min
Aug 5, 9:59 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas, Wright61 min
Aug 5, 10:59 PM CDTSevere Thunderstorm WarningSGFTexas, Wright30 min
Aug 5, 11:46 PM CDTFlash Flood WarningSGFLaclede6 hr
Aug 6, 12:22 AM CDTSevere Thunderstorm WarningSGFWebster, Wright33 min
Aug 6, 12:43 AM CDTAreal Flood WarningSGFMaries, Phelps10 hr
Aug 6, 12:58 AM CDTSevere Thunderstorm WarningSGFSt. Clair49 min
Aug 6, 1:44 AM CDTFlash Flood WarningSGFCamden, Dallas, Hickory4 hr
Aug 6, 1:56 AM CDTFlash Flood WarningSGFVernon6 hr
Aug 6, 2:35 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster55 min
Aug 6, 3:04 AM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster27 min
Aug 6, 3:29 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more23 hr
Aug 6, 5:12 AM CDTAreal Flood WarningSGFCamden, Dallas, Hickory, Laclede6 hr
Aug 6, 12:08 PM CDTAreal Flood AdvisorySGFMaries8 hr
Aug 6, 5:05 PM CDTFlash Flood WarningSGFMorgan6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.